MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the catheter tubing separating from the luer connector was confirmed; however, the root cause of the event was not identified.The product returned for evaluation was one photograph depicting an 18ga x 10cm powerglide pro midline catheter.Usage residues were observed on the depicted sample.An extension set was attached to the luer adapter.The catheter was completely separated from the luer adapter.It could not be determined from the photograph if the catheter tubing was detached or broken.While device damage was evident in the submitted photograph, inspection of that photograph was insufficient to identify the cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.The length of time between device placement and catheter separation suggested that use conditions may have contributed to the event.Potential contributing factors include sharp instrument contact, material fatigue and tensile (pulling) stress.A lot history review (lhr) of recx2679 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the powerglide was placed on 4/25.Line was 18 days old.In the am, nurse went to flush the line and noted it squirted all over.It was stated the nurse looked closer and the hub (green) had disconnected from the tubing.The tubing was sticking out of the pt about 1cm.Nurse was able to grab the catheter and remove it completely.

Brand Name
BASIC KIT 18G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8675754
Report Number3006260740-2019-01565
Device Sequence Number11351428
Product Code FOZ
UDI-Device Identifier00801741140518
UDI-Public(01)00801741140518
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberN/A
Device Catalogue NumberF318107T
Device Lot NumberRECX2679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1